Alert archive / Illinois / Flash Flood Warnings in 2000

Flash Flood Warning 1, NWS Chicago, IL

June 12, 20004 counties in Illinois

NWS Chicago, IL issued this flash flood warning at Jun 12, 2000, 1:30 PM CDT for 4 counties in Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2000, 1:30 PM CDT (18:30 UTC)
Expired
Jun 12, 2000, 4:30 PM CDT
In force
3 hr
Issued by
NWS Chicago, IL
Area
Whole counties

Counties Boone County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 121830
FFWLOT
ILC007-111-141-201-122130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
130 PM CDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
  OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
  WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
  MCHENRY COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 430 PM CDT.

* AS OF 115 PM CDT HEAVY RAINFALL IN EXCESS OF 3 INCHES HAS OCCURRED
ACROSS THE WARNED AREA SINCE EARLY THIS MORNING.  UP TO 5 INCHES OF
RAIN HAS BEEN REPORTED NEAR MARENGO...IN MCHENRY COUNTY WITH NUMEROUS 3
TO 4 INCH REPORTS FROM NORTHWEST OGLE COUNTY...THROUGH THE ROCKFORD
AREA AND BELVIDERE.

IN ADDITION...RADAR AND SATELLITE IMAGERY INDICATE ANOTHER AREA OF
HEAVY SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE ACROSS NORTHWEST
ILLINOIS.  THIS LINE OF SHOWERS AND STORMS IS EXPECTED TO CONTINUE
DEVELPING AS IT MOVES FROM NORTHERN OGLE COUNTY...NORTHEAST INTO
WINNEBAGO...BOONE AND MCHENRY COUNTIES BY 230 PM CDT.  AN ADDITIONAL 1
TO 2 INCHES OF RAINFALL IS POSSIBLE IN THESE AREAS.

THIS WILL CAUSE RAPID RISES IN WATER LEVELS OF SMALL STREAMS AND LOW
LYING AREAS ALREADY FLOODED BY THIS MORNING/S HEAVY RAINFALL.  PERSONS
IN FLOOD PRONE AREAS SHOULD BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

MERZLOCK

NNNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:00 AM CDT, 10 hours 30 minutes earlier.

Area forecast discussion, Jun 12, 3:00 AM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
300 AM CDT MON JUN 12 2000

AT 1 AM SURFACE BOUNDARY APPEARS ACROSS FAR SOUTHERN MI THROUGH
MID-SOUTH PORTION OF OUR CWFA TO NEAR MOLINE AND THEN WEST
SOUTHWESTWARD WITH DECREASING SURFACE CONTRAST. IL PORTION
QUASISTATIONARY. OUR AREA STILL UNDER TROPICAL MOIST PLUME IN WATER
VAPOR IMAGERY WHILE SHORT WAVE IN IA LIFTS EAST NORTHEASTWARD. AREA
OF PRECIP SOUTHEAST IA AHEAD OF THIS SHORT WAVE HAD BEEN INCREASING
BUT APPEARS MORE STEADY STATE NOW PER RADAR AND IR SATELLITE TOPS.

MODELS HAVE THEIR DIFFERENCES WITH AVN MAKING MUCH MORE OF THIS IA
SHORT WAVE AND DEVELOPING A SIGNIFICANT SURFACE WAVE WITH COPIOUS
RAINS TODAY ACROSS PORTIONS OF OUR CWFA.  OTHER MODELS DAMP OUT
SURFACE FEATURE AND ARE MUCH LIGHTER ON THE PRECIP.  LEAN, ALBEIT
NOT COMPLETELY TOWARD WEAKER SURFACE SOLUTIONS OF NGM AND ETA. AS
PER QPF,  HOWEVER, GIVEN TROPICAL PRECIPITABLE WATER VALUES
REMAINING NEAR 1 2/3 INCHES TODAY AND RELATIVELY LIGHT FLOW, LOCALLY
HEAVY RAINS A DISTINCT POSSIBILITY AND WILL BE MENTIONED, ALONG AND
NORTH OF BOUNDARY AND WILL BE MENTIONED IN ZONES EXCEPT FAR SOUTH
PORTION.  ALL MODELS POINT TO A BREAK IN THE ACTION OVERNIGHT...AND
POSSIBLY TUESDAY.  HOWEVER ALL MODELS DO INDICATE THETA E RIDGE
POKING ESPECIALLY OVER WESTERN AND SOUTHERN PORTIONS OF AREA
TOMORROW AND OF COURSE DECREASING STABILITY AS WARM FRONT RETREATS
INTO WI.  FOR NOW WILL PROBABLY CONTINUE WITH LOW POP FORECASTS FOR
EARLY TONIGHT AND TUESDAY IN GENERAL UNTIL BREAKS BECOME CLEARER.

FORECAST PROFILES AND HIGH PW SHOULD KEEP THINGS MAINLY CLOUDY
THROUGH TONIGHT WITH A PARTLY SUNNY WARM SECTOR FORECAST TOMORROW.
TEMPS TRICKY OF COURSE BUT WILL LEAN BELOW MOS S TODAY WITH CLOUDS
AND SHOWERS IN COOL SECTOR. TUESDAY MAY GO A BIT ABOVE MOS OR AT
LEAST WITH HIGHER NGM/NEW AVN MOS S. AS SUNDAY SHOWED, NOT A LOT OF
SUN NEEDED TO PUSH TEMPS WELL INTO 80S IN THE WARM SECTOR AIRMASS.

.CHI...NONE

KAPLAN

In the hours before

Special weather statement, Jun 12, 11:33 AM CDT, 1 hour 57 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019-
131100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
1200 PM CDT/EST MON JUN 12 2000

FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA...

NO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OR TONIGHT.

A FRONTAL BOUNDARY WILL CONTINUE TO HOVER ACROSS THE AREA THIS
AFTERNOON AND TONIGHT.  SCATTERED SHOWERS AND THUNDERTORMS WILL
LIKELY ERUPT IN THE VICINITY OF THIS FRONT...ESPECIALLY LATER THIS
AFTERNOON AND THIS EVENING.  AT THIS TIME SEVERE WEATHER APPEARS
UNLIKELY.

MERZLOCK

Nearby

Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.